Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 25, 2021Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 25, 2021, 2:12 AM CDT for Stewart County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2021, 2:12 AM CDT (07:12 UTC)
Expired
Oct 25, 2021, 3:00 AM CDT
In force
48 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 59 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS84 KOHX 250712
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
212 AM CDT Mon Oct 25 2021
 
TNZ005-006-250800-
Stewart TN-Montgomery TN-
212 AM CDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of northwestern
Montgomery and Stewart Counties through 300 AM CDT...

At 210 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Martin, Tennessee to near Cadiz, Kentucky.
Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Dover, Clarksville, Big Rock, Cumberland City, Land Between The
Lakes, Indian Mound and Woodlawn.

This includes Interstate 24 between mile markers 1 and 2.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3666 8785 3663 8785 3664 8729 3637 8759
      3637 8772 3635 8774 3633 8778 3633 8788
      3635 8794 3635 8798 3645 8806 3647 8805
      3649 8806 3651 8804 3655 8803 3668 8807
TIME...MOT...LOC 0710Z 276DEG 39KT 3699 8774 3649 8849 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 25, 12:24 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 25, 12:24 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1224 AM CDT Mon Oct 25 2021

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The forecast is in good shape and no significant changes are
expected through this evening.

At 8 PM CDT, skies were clear to partly cloudy across Middle
Tennessee. Temperatures were mild, in the 60s to lower 70s with
south breezes gusting over 20mph at times. We continue to look
west where some severe storms are forming across the Ozarks. Low
pressure was over northeast Missouri with a trailing cold front
back into Oklahoma. The pressure gradient will continue to
tighten up tonight as these features approach, so we can expect
more frequent gusty winds through the night.

Short range models continue to support a broken band of showers
and storms coming into the northwest corner of the Mid State
starting around 3 AM CDT. The most likely time (+/- an hour) for
thunder with gusty winds for Clarksville will be around 4 AM CDT,
Nashville around 6 AM CDT, and Cookeville about 9 AM CDT. Wind
fields are strong and shear is favorable for rotating storms, but
instability will be quite low, so the overall severe risk is low.
Still, some strong wind gusts could be brought briefly to the
surface. A brief spinup tornado cannot be ruled out, mainly west
of I-65.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions are expected early in the TAF period before a line
of SHRA/TSRA brings MVFR vis/cigs to all airports later this
morning. Precipitation should only last a few hours at each
airport with all rain over by 17Z, but MVFR cigs will continue
for the remainder of the TAF period. Gusty south winds and LLWS
up to 50 knots will affect airports early this morning, with
surface winds veering to westerly then northwesterly by this
afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Oct 24, 2:53 PM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
253 PM CDT Sun Oct 24 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-252000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
253 PM CDT Sun Oct 24 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A line of showers and thunderstorms is expected to move into Middle
Tennessee during the pre-dawn hours on Monday morning. A few storms
within the line could become strong to severe with damaging winds
the main threat, although an isolated tornado cannot be ruled out.
Areas west of Nashville are most likely to be affected during the
pre-dawn hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A line of showers and thunderstorms will move across Middle
Tennessee on Monday morning until around noon. A few storms within
the line could become strong to severe with damaging winds the main
threat, although an isolated tornado cannot be ruled out. The best
chance for any strong to severe storms during daylight hours will be
along the Cumberland Plateau.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

08

In the hours before

Special weather statement, Oct 25, 2:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
212 AM CDT Mon Oct 25 2021

TNZ005-006-250800-
Stewart TN-Montgomery TN-
212 AM CDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of northwestern
Montgomery and Stewart Counties through 300 AM CDT...

At 210 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Martin, Tennessee to near Cadiz, Kentucky.
Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dover, Clarksville, Big Rock, Cumberland City, Land Between The
Lakes, Indian Mound and Woodlawn.

This includes Interstate 24 between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8785 3663 8785 3664 8729 3637 8759
      3637 8772 3635 8774 3633 8778 3633 8788
      3635 8794 3635 8798 3645 8806 3647 8805
      3649 8806 3651 8804 3655 8803 3668 8807
TIME...MOT...LOC 0710Z 276DEG 39KT 3699 8774 3649 8849

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:55 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart65 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.